Herbs and amino acids can be much more powerful and helpful than just nutrients. If you want to just read about them, try a book called Natural Highs by Hyla Cass, a psychiatrist at UCLA who uses them in her practice.
I appreciate your concern, but I am on no medicines, just vitamins. I've done lots of research and have many books all about vitamins.....if I ever had to get on a medicine, I would definitely be bringing my vitamin list with me to show the doctor! :) (these are also vitamins and dosages recommended BY doctors that help with anxiety and depression, for example out of the anxiety/phobia workbook) I honestly would be far more scared of antidepressents and benzos than vitamins.
And I don't do herbs, I'm not brave enough to try them.
I mentioned the multi-vitamins, and feel that MrGreen did as well, becuause while the vast majority of us CAN take a multi while on just about any med, there ARE some cases where you must be very careful.
Most multi-vitamins contain Vitamin K. But, if you are taking warfarin, (Coumadin) you must NOT take Vitamin K.
You said, "I've never heard of a muti-vitamin being dangerous when mixed with food or medicine. That doesn't even sound accurate."
What "sounds" accurate and what "is" accurate are two different things.
Going back to the example of Vitamin K and warfarin, besides a mutli-vitamin, do some homework and look up how many foods contain Vitamin K. This is one reason people taking Coumadin must be cautious about what they eat.
Most doctors DO recommend a good multi-vitamin supplement, and I agree with that wholeheartedly........let's just hope they understand that there ARE some nasty interactions with various medications!
I know you are asking about vitamins and your doctor said it was fine for you. I also tried Flax seed oil and Extra Virgin Olive Oil and occassionally Vitamin C. In my case, they worked great for my mood. I would alternate between them. I do notice a difference when I do not take them. Like you I always ran this by my doctors.
Have a blessd and peaceful day.
A while back my doctor also prescribed Lexapro 10mg pill. I did not like how it was beginning to make me feel with each passing day. With 10 mg daily, it begain to make me feel....well.....the best way I can explain it is this way.....I wouldn't feel sadness when I was suppose to; nor, would I feel gladness when I was suppose to, etc. I was becoming just straight across non-emotional blah feeling. Didn't care to carry a conversation, didn't care to listen to one, just didn't care about anything much.
After completing the third week, I decided to wean off. Of course, I followed my doctors instructions on how to do this properly; even though, it was taken for only 3 weeks, he advised weaning.
I too cut it into 4ths and took a fourth of the pill one time a day for a period of suggested time, and so forth so on. At that dose, like you, I felt absoulutely GREAT! I don't know why, at that point, I didn't just tell my doctor and stay on one fourth for a time.
I just wanted to run this by you cnote, to let you know that this low dose like what you are on, really really made a positive difference in me too. In my case, I also thought it may be a placebo effect. I do not know if it was are not. I agree, if it is, I am all for that too!
Have a wonderful day!
I think that its different for everyone.
I take 2.5 mg of Lexapro. Which is a 10mg pill (which is the lowest dose Lexapro comes in already) Then I cut the 10mg pill in 4ths! And just take one little bitty piece every night before bed... Now... this took care of my anxiety...
Why? Either b/c it really worked, and that's all my body needs is 2.5mg to be normal....
OR.... It's a placebo effect... my wife thinks its just placebo...
What do I believe it is? I honestly don't care! As long as I'm not having ANY anxiety at all, which I havnt for a few months... then I'm GOOD with it. =)
I'm actually weaning off of it right now to see how I do. I believe I will do awesome.
And it's funny weaning off such a little dose.. b/c I don't even know how to really do it, I'm sure I could just quit this little dose cold turkey and not have any problems... but I'm not doing that... I'm lowering it as much as I can lol.
Anyways, my point is... Lots of things work for different people. Thats why its important to know that there is sometimes a trial and error run when trying different medications/anti depressants from your Dr.
If one doesnt work for you, then he may try another... If an herbal medicine does it for you... then thats for you...
**Never mix herbal meds with antidepressants**
A study was done where 2 groups of people with anxiety/depression were being tested... and didnt know it.
One group got an actual anti-depressant to take for a month... Most people had benefited from the antidepressant.
The other group got SUGAR PILLS! They were told they were antidepressants. These folks also benefited greatly and said their anxiety/depression was gone within a day or so after taking it.
You see, our mind has a lot to do with it I believe. Alot of us are very irrational thinkers... and that right there may be a trigger for our anxiety... along with other things of course.
My therapist told me... WHAT YOU THINK... IS WHAT YOU FEEL. =)
CHANGE THE WAY YOU THINK! =)
I know it sounds easier said than done... but practice makes perfect.
I have a book I recommend to everyone, suffering with anxiety and or depression.
It's called FEELING GOOD! Look it up on amazon. You can get a copy for like 3 bucks! Great book, great exercises. =)
I've always let my doctors know I take a multi-vitamin (they all suggest doing so) , but I've never heard of or read a multi-vitamin being dangerous when mixed with food or medicine. That doesn't even sound accurate.
More just the make up of any kind of tablets. What is in them? If we take normal medication, for example, we made get side effects if the medication mixes with something we eat or drink. Because of what is in the food. The make up of the food. We wouldn't be aware of it when eating the food. Could be as simple as sausages. Might be something in some sausages that mixes with something in your medication. So unless we know the full make up of the vitamin tablets, lord knows would it react along with medication. Most don't or wouldn't. But better safe than sorry. Hence the suggestion of letting the doctor know of all vitamins taken with normal medication.
I wasn't speaking of herbal remedies. Just vitamins. Herbs are a whole other topic! ;o)
Folks on this forum have tried a million "natural" supplements, vitamins, herbs and oils and even dancing naked in corn fields.............Some swear by them, some say they are of no use and the jury is still out on many of them. The one and only thing I will advise you about ANY of these things is to consult with your doctor or a chemist befor you take ANYTHING!!!! Especially if you are on a prescription medication. There are some really nasty, even lethal combinations out there. The myth that most of us have is that if it's "natural" it can't hurt us. That is very, very wrong. There is much that is "natural" that can hurt us. Please be very careful.
I don't mean to scare you about taking your daily multi-vitamin, I am mostly referring to various herbal remedies, but my advice is to still make your doctor aware of EVERYTHING you take, including that muti-vitamin. Better to be safe than sorry.